Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO

July 10, 2011Arapahoe County, Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2011, 4:58 PM MDT for Arapahoe County, Elbert County, Lincoln County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2011, 4:58 PM MDT (22:58 UTC)
Expired
Jul 10, 2011, 5:51 PM MDT
In force
53 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arapahoe County, CO, Elbert County, CO, Lincoln County, CO

The radar

The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS55 KBOU 102258
SVRBOU
COC005-039-073-110000-
/O.NEW.KBOU.SV.W.0131.110710T2258Z-110711T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  SOUTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 600 PM MDT

* AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
  60 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF AGATE...OR 24
  MILES WEST OF LIMON...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
  VALLEY...LIMON...DEER TRAIL AND AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

SMALL HAIL...INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE LIKELY 
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM 
PASSES.

&&

LAT...LON 3950 10424 3964 10407 3969 10376 3960 10370
      3957 10371 3956 10368 3949 10362 3921 10360
      3919 10415
TIME...MOT...LOC 2257Z 250DEG 23KT 3933 10410
WIND...HAIL 60MPH <.75IN

$$


BAKER
1 follow-up statement
394 
WWUS55 KBOU 102351
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT SUN JUL 10 2011

COC005-039-073-102358-
/O.CAN.KBOU.SV.W.0131.000000T0000Z-110711T0000Z/
LINCOLN CO-ELBERT CO-ARAPAHOE CO-
551 PM MDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARAPAHOE...
NORTHEASTERN ELBERT AND NORTH CENTRAL LINCOLN COUNTIES IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3950 10424 3964 10407 3969 10376 3960 10370       
      3957 10371 3956 10368 3949 10362 3921 10360
      3919 10415
TIME...MOT...LOC 2348Z 250DEG 23KT 3944 10370

$$


BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 10, 3:19 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT SUN JUL 10 2011

.SHORT TERM...PATTERN REMAINS QUITE STAGNANT AS SUBTROPICAL MOISTURE
IN WSW FLOW ALOFT CONTINUES OVER THE AREA THRU MONDAY. LAPS ANALYSIS
SHOW CAPES OF 1000 TO UP TO 2200 J/KG NEAR THE NORTHEASTERN CORNER.
SCATTERED THUNDERSTORMS HAVE BEGUN THIS AFTERNOON AND HAVE ALREADY
PUT DOWN SEVERE STRENGTH WINDS...BRIEF HEAVY RAIN AND SMALL HAIL.
EXPECT THIS TO BE COMMON LATE THIS AFTERNOON ACROSS THE FORECAST
AREA. SHORT TERM MODELS AGAIN SHOW A SECOND WAVE OF ACTIVITY THIS
EVENING ORIGINATING IN SOUTHWESTERN COLORADO. AS THIS HAS BEEN A
COMMON SCENARIO OVER THE PAST FEW DAYS AS WELL AS SEEING ENHANCEMENT
IN WATER VAPOR OVER SOUTHWEST CO...WILL EXPECT ANOTHER ROUND OF
SCATTERED TO NUMEROUS STORMS THIS EVENING. BETTER CAPES OVER THE
NORTHEASTERN CORNER WILL LIKELY ALLOW FOR STRONGER STORMS. BIGGEST
THREAT OVER THAT AREA WILL BE LARGE HAIL AND STRONG WINDS. WITH
FREEZING LEVELS STILL QUITE HIGH HOWEVER...NOT EXPECTING ANY LARGE
HAIL TO BE MUCH BIGGER THAN AN INCH OR SO. HAVE KEPT THE POPS GOING
OUT OVER THE NORTHEASTERN CORNER PAST MIDNIGHT AS CAPES REMAIN HIGH
AND PERSISTENCE HAS SHOWN OVERNIGHT ACTIVITY THERE. HAVE ALSO ADDED
A LITTLE MORE POPS OVER THE HIGH TERRAIN AS LOTS OF MOISTURE AND
WEAK DISTURBANCES IN THE FLOW MAY KICK OF A FEW SHOWERS OR
THUNDERSTORMS OVERNIGHT.

TOMORROW WILL SEE MORE OF THE SAME...HOWEVER WITH A LITTLE MORE
COVERAGE AS BOTH CAPES AND PWATS ARE PROGGED TO BE A BIT HIGHER.
HAVE BUMPED UP POPS SLIGHTLY TO REFLECT THIS. TEMPERATURES WILL BE
SLIGHTLY COOLER WITH CONTINUE LIGHT SURFACE WINDS...EXCEPT BELOW ANY
STORM.

.LONG TERM...HIGH PRESSURE ALOFT WILL BE OVER THE SOUTH CENTRAL U.S.
INTO THE LATER PART OF THE UPCOMING WEEK. THIS WILL KEEP A LIGHT
SOUTHWEST FLOW ALOFT OVER COLORADO. AIRMASS WILL BE QUITE MOIST
MONDAY NIGHT AND TUESDAY WITH PRECIPITABLE WATER VALUE OF 1.0 TO 1.5
INCHES AND DEW POINTS IN THE 50S TO MID 60S OVER NORTHEAST COLORADO.
AIRMASS WILL ALSO BE UNSTABLE WITH CAPES OF 500-1500 J/KG. A SHORT
WAVE WILL PASS OVER THE AREA TUESDAY. PUT THIS ALL TOGETHER AND
TUESDAY IS LOOKING LIKE THE DAY WITH THE MOST THUNDERSTORMS AND THE
GREATEST POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. STORM
MOVEMENT WILL ALSO BE ON THE SLOW SIDE...SO A FLASH FLOOD WATCH MAIN
EVENTUALLY BE NEED FOR TUESDAY.

WEDNESDAY DRIES SOME...BUT MODELS ARE TRENDING TOWARDS MORE MOISTURE
WITH EACH PROGRESSIVE RUN. INCREASED POPS INTO THE SCATTERED
CATEGORY FOR THIS.

UPPER LEVEL RIDGE WILL INTENSIFY OVER THE CENTRAL PART OF THE U.S.
THURSDAY AND REMAIN OVER THE CENTRAL U.S. THROUGH NEXT WEEKEND. THIS
WILL BRINGING WARMER AIR TO THE AREA AND PUSH HIGHS INTO THE 90S
ACROSS NORTHEAST COLORADO. MODELS DRY THE AIRMASS SOME...MAINLY OVER
THE HIGH COUNTRY. MODELS HANGING ON TO THE LOW LEVEL MOISTURE OVER
NORTHEAST COLORADO THROUGH NEXT WEEKEND. CONVECTION WILL BE LESS
THAN ON MONDAY AND TUESDAY BUT STILL EXPECT TO SEE ISOLATED TO
SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING.

&&

.AVIATION...ONCE AGAIN WILL SEE SCATTERED TSTMS AFFECT THE AIRPORT
WITH BRIEF MVFR CONDITIONS AS STRONGER STORMS MOVE ACROSS.
TEMP-DEWPOINT SPREADS MAY BE A BIT LARGER TODAY WHICH WILL MOST
LIKELY CAUSE GUSTY OUTFLOW WINDS OF 40-50 MPH FOR A BRIEF PERIOD OF
TIME AS WELL. EXPECT ANOTHER ROUND OF THUNDERSTORMS THIS EVENING AS
THE LAST FEW DAYS HAVE SHOWN. ACTIVITY SHOULD CEASE BY 06Z HOWEVER.
LOOK FOR MORE SCATTERED STORMS TOMORROW WITH MUCH OF THE SAME
CONDITIONS.

&&

.HYDROLOGY...SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
PRODUCE HEAVY RAIN AND GUSTY WINDS. MOST OF THE STORMS WILL BE
MOVING AT 15-20 MPH WHICH WILL LIMIT THE DURATION OF HEAVY RAIN.
THERE IS A LOW THREAT OF FLOODING IN THE FOOTHILLS BURN AREAS AS
MOST STORMS SHOULD PRODUCE LESS THAN HALF AN INCH OF RAIN. THE
STRONGEST STORMS ON THE PLAINS MAY PRODUCE AN INCH OR TWO OF RAIN IN
LESS THAN AN HOUR.

SNOWMELT WILL REMAIN HIGH IN STREAMS DRAINING THE HIGHEST ELEVATIONS
WITH REMAINING SNOWPACK...AND AREAS THAT GET SIGNIFICANT RAIN EACH
DAY WILL SEE RISES ON ALREADY SWOLLEN STREAMS. HIGH RELEASES ALSO
CONTINUE FROM RESERVOIRS IN GRAND AND SUMMIT COUNTIES. THIS WILL
KEEP RIVERS IN THESE AREAS AT BANKFULL. DILLON RESERVOIR IS NEARLY
FULL...THERE WOULD BE HIGHER RELEASES INTO THE BLUE RIVER IF
IT DOES FILL. CURRENT FORECASTS ARE FOR THE SNOWMELT TO DECREASE
BEFORE THAT TIME BUT IF THERE WERE HEAVY RAINFALL ACROSS THAT BASIN
THE PICTURE WOULD CHANGE.

SURGE OF WATER DOWN THE SOUTH PLATTE FROM THURSDAY EVENINGS RAIN
WILL MOVE FROM WELD COUNTY INTO MORGAN COUNTY TONIGHT AND APPEARS TO
HAVE ATTENUATED ENOUGH TO NO LONGER CAUSE FLOODING.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
GRAND COUNTY UNTIL LATE SUNDAY EVENING.
   BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH
SATURDAY NIGHT
   BLUE RIVER IN SUMMIT COUNTY THROUGH MONDAY
   NORTH PLATTE AND MICHIGAN RIVERS IN JACKSON COUNTY THROUGH
TUESDAY MORNING
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KRIEDERMAN/MEIER
Hazardous weather outlook, Jul 10, 10:42 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT SUN JUL 10 2011

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1042 AM MDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING BY EARLY
THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND THEN SPREAD
EASTWARD ACROSS THE NORTHEAST PLAINS FROM LATE AFTERNOON INTO THE
EVENING HOURS.  THE STORMS WILL BE VERY SIMILAR TO YESTERDAY...WITH
THE HEAVY RAIN BEING THE MAIN EVENT AS FREEZING LEVELS REMAIN
HIGH...AND STORM SPEEDS WILL BE SLIGHTLY SLOWER THAN YESTERDAY.
LOCALLY HEAVY RAIN UP TO AN INCH IN 30 MINUTES COULD OCCUR WITH A
FEW STORMS. STORMS WILL ALSO PRODUCE SOME SMALL HAIL AND GUSTY WINDS
WITH SLIGHTLY LARGER HAIL POSSIBLE OVER THE NORTHEAST PLAINS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST
PLAINS OF COLORADO WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING. DRIER AIR WILL MOVE INTO THE
AREA WEDNESDAY. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL
STILL BE POSSIBLE THROUGH THE REST OF THE THE WEEKEND AND INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL
REPORTS WILL BE APPRECIATED.

KRIEDERMAN/MEIER

In the hours before

Special weather statement, Jul 10, 3:14 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT SUN JUL 10 2011

COZ040-041-045-046-102215-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
314 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  NORTHEASTERN DOUGLAS COUNTY
  SOUTH CENTRAL ARAPAHOE COUNTY

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF PONDEROSA PARK TO 6 MILES WEST OF
ELBERT...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF DENVER
TO 25 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND
LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH
AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS
AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THESE THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3955 10474 3967 10439 3923 10424 3916 10468
TIME...MOT...LOC 2112Z 229DEG 14KT 3953 10469 3920 10464

BAKER
Local storm report, Jul 10, 3:16 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     2 S LAFAYETTE           39.96N 105.10W
07/10/2011  M58 MPH          BOULDER            CO   TRAINED SPOTTER

&&

BLOUIS
Special weather statement, Jul 10, 3:20 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN JUL 10 2011

COZ038-042-102215-
NORTHEAST WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
320 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL WELD COUNTY

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF GROVER...
OR 36 MILES NORTHEAST OF GREELEY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HEREFORD AND
GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4085 10388 4071 10432 4086 10439 4101 10432
      4100 10386
TIME...MOT...LOC 2120Z 225DEG 17KT 4082 10426

BAKER
Special weather statement, Jul 10, 3:41 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT SUN JUL 10 2011

COZ036-040-041-102245-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
341 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  DOUGLAS COUNTY

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS DEVELOPING IN DOUGLAS COUNTY CAPABLE OF
PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO AROUND 45 MPH. THE
STRONGEST STORM WAS LOCATED 6 MILES NORTH OF PERRY PARK...OR 27
MILES SOUTH OF DENVER...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...THE PINERY...SURREY RIDGE...SPRUCEWOOD...SEDALIA...ROXBOROUGH
PARK...PERRY PARK...PARKER...LOUVIERS...LARKSPUR...GREENLAND...
FRANKTOWN...CASTLE ROCK AND BEVERLY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE
THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3913 10470 3913 10492 3934 10515 3951 10506
      3955 10471 3912 10458 3912 10462 3912 10470
TIME...MOT...LOC 2138Z 235DEG 16KT 3934 10493

BAKER
Local storm report, Jul 10, 3:54 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     7 N KIOWA               39.44N 104.44W
07/10/2011  M60.00 MPH       ELBERT             CO   TRAINED SPOTTER

0230 PM     TSTM WND GST     2 S LAFAYETTE           39.96N 105.10W
07/10/2011  M58.00 MPH       BOULDER            CO   TRAINED SPOTTER

0221 PM     TSTM WND GST     SW SUPERIOR             39.93N 105.16W
07/10/2011  M75.00 MPH       BOULDER            CO   MESONET

&&

BLOUIS
Special weather statement, Jul 10, 4:37 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
437 PM MDT SUN JUL 10 2011

COZ041-045-046-102330-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
437 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN ELBERT COUNTY
  SOUTHEASTERN ARAPAHOE COUNTY

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATING A
NUMBER OF THUNDERSTORMS IN ELBERT COUNTY CAPABLE OF PRODUCING WIND
GUSTS TO AROUND 50 MPH. THE STRONGEST STORM WAS LOCATED 12 MILES
WEST OF AGATE...OR 29 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT
25 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
VALLEY...SIMLA...MATHESON...KIOWA...ELBERT...DEER TRAIL AND AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE A
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORM...WHICH COULD FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3971 10373 3915 10372 3913 10424 3918 10456
      3956 10438
TIME...MOT...LOC 2234Z 235DEG 20KT 3946 10415

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:04 AM MDTAreal Flood AdvisoryBOUWashington3 hr
Jul 10, 9:45 AM MDTAreal Flood AdvisoryBOUJackson48 hr
Jul 10, 1:57 PM MDTSpecial Weather StatementBOUBroomfield48 min
Jul 10, 2:12 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson, Weld48 min
Jul 10, 3:14 PM MDTSpecial Weather StatementBOUArapahoe61 min
Jul 10, 3:20 PM MDTSpecial Weather StatementBOUWeld55 min
Jul 10, 3:28 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert51 min
Jul 10, 3:41 PM MDTSpecial Weather StatementBOUDouglas64 min
Jul 10, 4:37 PM MDTSpecial Weather StatementBOUElbert53 min
Jul 10, 5:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington54 min
Jul 10, 5:58 PM MDTAreal Flood AdvisoryBOUBoulder92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.